Oklahoma, 2017Hail and Damaging Wind in Oklahoma, August 3 to 4, 2017
August 3 to 4, 2017 · NWS TSA · 2 events in 2 counties and zones
Thunderstorms developed over northeastern Oklahoma during the evening of the 3rd as a cold front moved into the area. These storms continued to affect the region into the early morning hours of the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over northeastern Oklahoma during the evening of the 3rd as a cold front moved into the area. These storms continued to affect the region into the early morning hours of the 4th. The strongest storms produced damaging wind gusts and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 3, 5:22 PM CST, 8 minutes earlier.
Area forecast discussion, Aug 3, 5:22 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 PM CDT Thu Aug 3 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Band of showers and thunderstorms will continue to drop south
through northeast OK and northwest AR this evening before
weakening some later this afternoon. Expect areas of MVFR
conditions along with gusty downburst winds. May also see some
redevelopment of storms later tonight...especially across
northeast OK.
&&
.PREV DISCUSSION... /Issued 259 PM CDT Thu Aug 3 2017/
DISCUSSION...
Scattered showers and thunderstorms have developed this
afternoon in the vicinity of a cold front that is currently
moving across southeast Kansas. Scattered showers and
thunderstorms are expected to spread into northeast Oklahoma
and northwest Arkansas late this afternoon and evening as the
cold front pushes to the south. There is the potential for a
few of these storms to become strong to marginally severe
with gusty winds and hail possible. Scattered showers and
thunderstorms will continue to be possible through the night and
into Friday in the vicinity of the front as it moves to near the
Red River Friday afternoon.
After a quite Friday evening across the region, the chances of showers
and thunderstorms return late Friday night with isentropic lift
occurring to the north of the surface boundary as it retreats to
the north as a warm front. The scattered showers and thunderstorms
will continue on Saturday north of the warm front as it continues
to move north. There is a chance that the POPs are overdone for
Saturday depending on how far north the warm front advances. The
ECMWF and NAM both suggest that the front surges north of the area
on Saturday and most of the area stays dry.
The chances of showers and thunderstorms really ramp up Saturday night
into Sunday as an MCS and associated cold front move into the region.
Some of the storms during this time-frame will be strong to severe
with strong gusty winds and large hail the concern. Locally heavy rain
will also be possible
The threat for showers and thunderstorms will continue next week as
the front stalls near the Red River early in the week and slowly returns
north across the region as we move into the middle part of next week.
Additional heavy rains could be possible during this time especially across
southeast Oklahoma.
Temperatures are expected to be below normal for much of the forecast
period. Again, temperatures on Saturday could be several degrees warmer
than forecast depending on how far the warm front surges during the day
on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 83 66 87 / 60 20 10 40
FSM 71 86 68 88 / 40 40 10 30
MLC 69 86 70 89 / 30 40 10 30
BVO 64 82 63 86 / 60 10 20 40
FYV 65 80 62 82 / 50 20 10 30
BYV 63 80 60 82 / 50 20 10 40
MKO 68 84 66 87 / 40 30 10 30
MIO 63 80 63 84 / 60 10 20 50
F10 68 84 68 88 / 40 40 10 40
HHW 71 90 71 90 / 20 40 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION...18
Hazardous weather outlook, Aug 3, 4:12 PM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Thu Aug 3 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Thu Aug 3 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon into Tonight.
SEVERE THUNDERSTORM.
RISK...Isolated.
AREA...Northeast Oklahoma and far Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms have developed over parts of Northeast Oklahoma late
this afternoon ahead of a cold front expected to move into the
region this evening and overnight tonight. Thunderstorm chances
will spread southward across Northeast Oklahoma and Northwest
Arkansas tonight as the frontal boundary pushes toward Interstate
40 by early Friday morning. Some of these storms could produce
strong to marginally severe wind gusts of 60 mph and also some
small size hail through the evening hours. Severe potentials
should begin to decrease late this evening and overnight tonight.
Across Southeast Oklahoma...isolated thunderstorm chances will
remain possible mainly over the higher terrain locations into the
evening hours before the loss of daytime heating. Additional
thunderstorm chances will be possible overnight as the cold front
moves toward Southeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms chances will continue during the day Friday across
much of Eastern Oklahoma and Northwest Arkansas before the cold
front pushes south of the Red River Friday evening. Storm chances
quickly return late Friday night and Saturday as the frontal
boundary tries to lift back northward. By Saturday night into
Sunday storm chances become likely across the region ahead of
another cold front forecast to push into the region Sunday night
and Monday. A limited severe potential could be possible during
the weekend...with a greater potential for periods of heavy
rainfall over the region. Forecast rainfall amounts in the 2 to 4
inch range could be possible Saturday into Monday which could
increase flash flooding concerns across Eastern Oklahoma and
Northwest Arkansas.
Thunderstorm chances will remain in the forecast into the middle
part of next week as the frontal boundary looks to become nearly
stationary near the Red River Valley.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 3, 4:15 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT THU AUG 3 2017
OKZ054-059-032300-
Osage OK-Pawnee OK-
515 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 600 PM CDT...
At 515 PM CDT, a strong thunderstorm was located 5 miles southwest of
Burbank, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
Burbank... Southwestern Kaw Lake...
Apperson...
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3678 9677 3657 9646 3640 9677 3653 9698
3655 9690 3657 9689 3658 9689 3660 9692
3658 9698 3659 9704 3668 9706
TIME...MOT...LOC 2215Z 307DEG 15KT 3664 9682Special weather statement, Aug 3, 4:18 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT THU AUG 3 2017
OKZ057-058-062-063-032300-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
518 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, strong thunderstorms were located along a line
extending from Seneca to 13 miles northwest of White Oak. Movement
was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Miami... Vinita...
Grove... Fairland...
Afton... Langley...
Adair... Welch...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Big Cabin...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Cleora... South West City...
This includes Interstate 44 between mile markers 270 and 310.
LAT...LON 3647 9461 3643 9530 3652 9533 3660 9533
3660 9535 3687 9543 3688 9529 3690 9462
TIME...MOT...LOC 2218Z 322DEG 20KT 3683 9461 3679 9538Special weather statement, Aug 3, 4:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 PM CDT THU AUG 3 2017
OKZ054>056-060>062-032345-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
559 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
NORTHWESTERN MAYES...SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 645 PM CDT...
At 559 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of New Alluwe to 5 miles northwest of
Barnsdall. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Claremore... Nowata...
Pryor... Owasso...
Pryor Creek... Skiatook...
Collinsville... Chelsea...
Barnsdall... Sperry...
Oologah... Ramona...
Ochelata... Foyil...
Avant... Talala...
Vera... New Alluwe...
Watova... Tallant...
This includes Interstate 44 between mile markers 248 and 267.
LAT...LON 3629 9522 3627 9640 3669 9625 3668 9551
TIME...MOT...LOC 2259Z 323DEG 17KT 3661 9557 3661 9623
Special weather statement, Aug 3, 5:03 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT THU AUG 3 2017
OKZ054-059-032345-
Osage OK-Pawnee OK-
603 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND PAWNEE
COUNTIES UNTIL 645 PM CDT...
At 603 PM CDT, a strong thunderstorm was located near Pawnee, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Pawnee... Cleveland...
Fairfax... Jennings...
Ralston... Osage...
Hallett... Blackburn...
Maramec... Skedee...
LAT...LON 3658 9672 3628 9639 3616 9660 3616 9682
3624 9682 3625 9684 3625 9692 3633 9693
3633 9703 3635 9703
TIME...MOT...LOC 2303Z 319DEG 16KT 3637 9678Special weather statement, Aug 3, 5:05 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
605 PM CDT THU AUG 3 2017
ARZ001-OKZ057-058-062-063-032345-
Benton AR-Craig OK-Delaware OK-Ottawa OK-Mayes OK-
605 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN
MAYES COUNTIES UNTIL 645 PM CDT...
At 604 PM CDT, a strong thunderstorm was located 5 miles southwest of
Honey Creek State Park, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Jay... Grove...
Gravette... Decatur...
Salina... Langley...
Bernice... Ketchum...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Honey Creek State Park... Cherokee State Park...
Bernice State Park... Cleora...
Chloeta... Maysville...
Spavinaw State Park... Centerton...
LAT...LON 3671 9463 3669 9462 3650 9462 3650 9444
3634 9429 3621 9521 3657 9519
TIME...MOT...LOC 2304Z 319DEG 16KT 3653 9486Special weather statement, Aug 3, 5:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 PM CDT THU AUG 3 2017
OKZ054-059>064-066>070-040000-
Tulsa OK-Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-
Rogers OK-Delaware OK-Pawnee OK-Wagoner OK-Mayes OK-Creek OK-
630 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHERN
DELAWARE...SOUTHEASTERN OSAGE...CREEK...SOUTHERN MAYES...ADAIR...
WAGONER...CHEROKEE...SOUTHEASTERN PAWNEE...NORTHERN MUSKOGEE...
NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL 700 PM CDT...
At 627 PM CDT, an outflow boundry out ahead of a broken line of
thunderstorms was located along a line extending from Sportsmen
Acres Community to 2 miles northwest of Oilton. Movement was south
at 35 mph.
Winds in excess of 40 mph will be possible along and behind the
outflow boundary and also within the broken line of thunderstorms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Claremore... Tahlequah...
Okmulgee... Wagoner...
Bristow... Stilwell...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Catoosa... Fort Gibson...
Verdigris... Mannford...
This includes Interstate 44 between mile markers 178 and 246.
LAT...LON 3627 9640 3629 9459 3577 9450 3564 9662
3616 9662 3616 9680
TIME...MOT...LOC 2327Z 344DEG 31KT 3625 9527 3612 9661Thunderstorm Wind, Mayes
- When
- August 3, 5:30 PM CST
- Where
- Mayes County, 2.66 mi NW of Spavinaw
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.410, -95.080
Strong thunderstorm wind blew down trees and damaged a barn.
Hail, Washington
- When
- August 4, 4:30 AM CST
- Where
- Washington County, 1.1 mi E of Bartlesville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.750, -95.980
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, August 3 to 4, 20171 death · 3 injured · 1 in hail · 21 events
- Hail and Damaging Winds in Indiana, August 3 to 4, 20171 death · 50 kt wind · 4 events
- Rip Current in Puerto Rico, August 3 to 4, 20171 death · 1 event
- Flash Flood and Hail in New Mexico, August 3, 2017$5.8 million · 1 in hail · 8 events
- Tornado and Damaging Winds in Arizona, August 3, 2017$242,000 · EF0 · 15 events
- Flash Flood and Damaging Winds in California, August 3, 2017$290,000 · 52 kt wind · 3 events
- Damaging Winds in Arizona, August 3, 2017$185,000 · 61 kt wind · 5 events
- Damaging Wind in Florida, August 3, 20173 injured · $50,000 · 56 kt wind · 1 event
- Flash Flooding and Damaging Wind in Utah, August 3 to 6, 2017$54,000 · 54 kt wind · 8 events
- Tornado and Hail in Michigan, August 3, 2017$57,000 · EF0 · 4 events
- Damaging Winds in Illinois, August 3, 2017$32,000 · 52 kt wind · 3 events
- Flash Flooding in Arizona, August 3, 2017$20,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 717740, 720943.